MAUDE Adverse Event Report: MEDTRONIC MEXICO KYPHON XPANDER INFLATABLE BONE TAMP; ARTHROSCOPE

MEDTRONIC MEXICO KYPHON XPANDER INFLATABLE BONE TAMP; ARTHROSCOPE
Catalog Number K09A
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 06/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that intra-op, the reported balloon ruptured during inflation.The product came in contact with the patient.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: visual and functional review did not identify material damage.Functional inspection with a sample syringe did confirm the balloon was unable to inflate and deflate back to its original (pre-inflation) geometry.The shaft of the balloon appears to be clogged up preventing the balloon to inflate/deflate.Unable to determine the root cause of the foregoing event from the available information.If information is provided in the future, a supplemental report will be issued.

Brand Name
KYPHON XPANDER INFLATABLE BONE TAMP
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
MEDTRONIC MEXICO
avenida paseo cucapah # 10510
parque industrial ei lago
tijuana,bc TN 22570
MX  22570
MDR Report Key7703622
Report Number1030489-2018-01036
Device Sequence Number11095189
Product Code HRX
UDI-Device Identifier00613994703996
UDI-Public00613994703996
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K041454
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberK09A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2018
Initial Date Received by Manufacturer 06/19/2018
Supplement Date Received by Manufacturer08/08/2018
12/10/2018
Initial Report FDA Received Date07/19/2018
Supplement Report FDA Received Date10/02/2018
01/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1